Alert archive / Iowa / Flash Flood Warnings in 2014

Flash Flood Warning 25, NWS Des Moines, IA

June 19, 20148 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 19, 2014, 7:09 AM CDT for 8 counties in Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2014, 7:09 AM CDT (12:09 UTC)
Expired
Jun 19, 2014, 1:00 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Black Hawk County, IA, Butler County, IA, Cerro Gordo County, IA, Franklin County, IA, Grundy County, IA, Hardin County, IA, Tama County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 108 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 9:50 AM CDTFLASH FLOOD4 Se Coulter, IANUMEROUS DIRT ROADS WASHED OUT AND UNDER WATER IN THE SOUTHWEST AND SOUTH CENTRAL PART OF FRANKLIN COUNTY. LESSER FLOODING IN THE NORTHEAST PART OF THE COUNTY.
Jun 19, 12:57 PM CDTHEAVY RAIN 2.61New Hartford, IARAINFALL FOR CALENDAR DAY 6/19/2014.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 161 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 0.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-248 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

316 
WGUS53 KDMX 191209
FFWDMX
IAC013-023-033-069-075-083-171-197-191800-
/O.NEW.KDMX.FF.W.0025.140619T1209Z-140619T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
709 AM CDT THU JUN 19 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
  SOUTHWESTERN BLACK HAWK COUNTY IN NORTHEAST IOWA...
  SOUTHWESTERN BUTLER COUNTY IN NORTH CENTRAL IOWA...
  NORTHERN TAMA COUNTY IN CENTRAL IOWA...
  NORTHEASTERN HARDIN COUNTY IN CENTRAL IOWA...
  NORTHEASTERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...
  SOUTH CENTRAL CERRO GORDO COUNTY IN NORTH CENTRAL IOWA...
  GRUNDY COUNTY IN CENTRAL IOWA...

* UNTIL 100 PM CDT
    
* AT 707 AM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS 
  PRODUCING HEAVY RAIN ACROSS THE AREA WITH UP TO TWO INCHES OF RAIN 
  HAVING FALLEN...AND SOME AREAS LIKELY SEEING CLOSE TO THREE INCHES 
  THIS MORNING. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WATERLOO...CEDAR FALLS...IOWA FALLS...HAMPTON...GRUNDY CENTER...
  BELMOND...HUDSON...PARKERSBURG...TRAER...REINBECK...ACKLEY...
  DYSART...DIKE...SHEFFIELD...APLINGTON...CONRAD...ROCKWELL...
  GLADBROOK...WELLSBURG AND DUMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4229 9230 4205 9230 4213 9275 4214 9277
      4221 9277 4221 9285 4284 9364 4284 9330
      4304 9329 4230 9222

$$

SKOW
2 follow-up statements
822 
WGUS73 KDMX 191533
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1033 AM CDT THU JUN 19 2014

IAC013-023-033-069-075-083-171-197-191800-
/O.CON.KDMX.FF.W.0025.000000T0000Z-140619T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN IA-BLACK HAWK IA-BUTLER IA-TAMA IA-HARDIN IA-WRIGHT IA-
CERRO GORDO IA-GRUNDY IA-
1033 AM CDT THU JUN 19 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR
FRANKLIN...SOUTHWESTERN BLACK HAWK...SOUTHWESTERN BUTLER...NORTHERN
TAMA...NORTHEASTERN HARDIN...NORTHEASTERN WRIGHT...SOUTH CENTRAL
CERRO GORDO AND GRUNDY COUNTIES...

AT 1031 AM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING ACROSS 
MUCH OF FRANKLIN COUNTY...WITH THE WORST IMPACTS OVER THE SOUTHERN 
AND SOUTHWEST PARTS OF THE COUNTY. MANY GRAVEL ROADS HAVE BEEN 
WASHED OUT AND SEVERAL MAIN ROADS MAY EXPERIENCE FLASH FLOODING 
SHORTLY. STREAMS AND RIVERS IN OTHER PARTS OF THE WARNING ARE 
RUNNING VERY HIGH AND STARTING TO IMPACT ROADS AS WELL.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WATERLOO...CEDAR FALLS...IOWA FALLS...HAMPTON...GRUNDY CENTER...
BELMOND...HUDSON...PARKERSBURG...TRAER...REINBECK...ACKLEY...
DYSART...DIKE...SHEFFIELD...APLINGTON...CONRAD...ROCKWELL...
GLADBROOK...WELLSBURG AND DUMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4229 9230 4205 9230 4213 9275 4214 9277
      4221 9277 4221 9285 4284 9364 4284 9330
      4304 9329 4230 9222

$$

SKOW
530 
WGUS73 KDMX 191757
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1257 PM CDT THU JUN 19 2014

IAC013-023-033-069-075-083-171-197-191807-
/O.EXP.KDMX.FF.W.0025.000000T0000Z-140619T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN IA-BLACK HAWK IA-BUTLER IA-TAMA IA-HARDIN IA-WRIGHT IA-
CERRO GORDO IA-GRUNDY IA-
1257 PM CDT THU JUN 19 2014

...THE FLASH FLOOD WARNING FOR FRANKLIN...SOUTHWESTERN BLACK HAWK...
SOUTHWESTERN BUTLER...NORTHERN TAMA...NORTHEASTERN HARDIN...
NORTHEASTERN WRIGHT...SOUTH CENTRAL CERRO GORDO AND GRUNDY COUNTIES
WILL EXPIRE AT 100 PM CDT...

THE HEAVY RAIN HAS ENDED...BUT FLOODING REMAINS A PROBLEM THROUGHOUT 
THE AREA. A NEW FLOOD WARNING HAS BEEN ISSUED.

LAT...LON 4229 9230 4205 9230 4213 9275 4214 9277
      4221 9277 4221 9285 4284 9364 4284 9330
      4304 9329 4230 9222

$$

SKOW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 6:30 AM CDT, 39 minutes earlier.

Area forecast discussion, Jun 19, 6:30 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
630 AM CDT THU JUN 19 2014

.SHORT TERM /TODAY/...
ISSUED AT 358 AM CDT THU JUN 19 2014

ONGOING CONVECTION IN THE NORTHEAST HAS BEEN FORMING ALONG AND
SOUTHWEST PROGRESSING OUTFLOW BOUNDARY.  RAINFALL RATES WERE RATHER
INTENSE INTO THE EARLY MORNING HOURS IN FAR NORTHEAST IOWA BUT HAVE
RECENTLY SUBSIDED SOME.  HOWEVER...ADDITIONAL CONVECTION IS EXPECTED
FOR THE NEXT FEW HOURS AS THE LOW LEVEL JET POINTS INTO THE STATE
WITH THE THREAT OF HEAVY RAIN PERSISTING.  DETERMINATION OF
CONVECTION TODAY REMAINS THE MAIN ISSUE AS SHORTWAVE LIFTS THROUGH
THE PLAINS THIS AFTERNOON.  THERE WILL BE INCREASING QG FORCING
THROUGH THE DAY IN ADVANCE OF THIS SYSTEM.  THIS MAY HELP MAINTAIN
CONVECTION ACROSS THE NORTH FOR A WHILE THIS MORNING...WITH THE
FOCUS SHIFTING TO THE WEST BY THIS AFTERNOON AS A BOUNDARY ENTERS
THE STATE.  FORTUNATELY...WHILE SHEAR WILL INCREASE TODAY...IT WILL
BE MODEST COMPARED TO EARLIER IN THE WEEK.  THEREFORE...SOME SEVERE
CONVECTION IS EXPECTED...MAINLY FROM WIND AND HAIL WITH AN ISOLATED
TORNADO REMAINING POSSIBLE DURING PEAK HEATING THIS AFTERNOON INTO
THE EARLY EVENING.  WILL COVER HYDROLOGY ISSUES IN THE HYDRO SECTION
BELOW.  TEMPERATURES WILL REMAIN QUITE WARM TODAY BUT MAY BE LIMITED
WITH ADDITIONAL CLOUDINESS AND PRECIPITATION...ESPECIALLY IN THE
NORTH AND FAR WEST.

.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
ISSUED AT 358 AM CDT THU JUN 19 2014

FOR FRIDAY...AM EXPECTING STORMS FROM THURSDAY TO CONTINUE EASTWARD
PUSH THROUGH THE CWA. LOW LEVEL JET APPEARS TO GET CUT OFF FROM
SOUTHERLY INFLOW...SO THESE STORMS MAY RAPIDLY LOSE THEIR PUNCH
DURING THE EARLY MORNING HOURS. THE MODELS...ESPECIALLY THE
NAM...DEVELOPING ANTICYCLONIC FLOW AT 850 MB ACROSS THE DMX CWA
FRIDAY MORNING AS THURSDAY/S SYSTEM WEAKENS AND EXITS THE CWA. THIS
WILL HELP IN KEEPING FRIDAY DRY AND GIVE IOWA...ESPECIALLY THE
NORTHERN PART OF THE STATE...A MUCH NEEDED CHANCE TO RECOVER FROM
THE EXCEPTIONAL RAINFALL AMOUNTS OF THE PAST FEW DAYS. 850 MB
TEMPERATURES TO REMAIN IN THE +18C TO +19C RANGE...WHICH IS ONE TO
TWO STD DEV ABOVE NORMAL. FACTORING IN THE ABUNDANT SUNSHINE
EXPECTED...WENT A FEW DEGREES ABOVE GUIDANCE.

GOOD RUN TO RUN CONSISTENCY YIELDS HIGH CONFIDENCE THAT WE WILL BE
IN WESTERLY FLOW ALOFT BEGINNING SATURDAY AND LASTING INTO THE START
OF NEXT WEEK. THIS TIME OF YEAR ESPECIALLY...WESTERLY FLOW ALOFT
TENDS TO BE SUPPORTIVE OF FAST MOVING SHORTWAVES WHICH COME OF THE
ROCKIES AND PUSH THROUGH THE MIDWEST. THE EXACT TIMING AND LOCATION
OF THESE SHORTWAVES ARE DIFFICULT TO FORECAST MUCH IN ADVANCE SO
WILL KEEP POPS WIDESPREAD ACROSS CWA AND WILL MAKE THEM MORE PRECISE
IN SUBSEQUENT UPDATES. AS OF NOW...THE NAM IS A LITTLE BIT FASTER
THAN THE GFS AND EURO IN PUSHING THE FIRST SHORTWAVE THROUGH. IN
RECENT PERFORMANCE...THE NAM HAS TENDED TO BE A FAST OUTLIER...SO
WILL SCALE BACK TIMING IN ARRIVAL OF FIRST SHORWATVE. THEREFORE AM
HEDGING TOWARDS A DRIER FORECAST FOR SATURDAY. SHORTWAVE TRAIN TO
CONTINUE FOR SUNDAY INTO MONDAY...SO WENT WITH WIDESPREAD POPS.

THE 00Z GFS MAKES A BIG AND DRASTIC CHANGE COMPARED TO ITS PREVIOUS
RUNS IN THAT IS IS NOW AGRRESSIVELY PUMPING MUCH COOLER AIR TO THE
REGION ASSOCIATED WITH A LARGE AREA OF HIGH PRESSURE SLATED TO
PROPAGATE SOUTHWARD FROM MINNESOTA. 00Z GFS NOW SHOWING 850 TEMPS OF
8C TO 10C IN THE DMX CWA FOR TUESDAY AND WEDNESDAY. 00Z EURO AND
EVEN THE PREVIOUS ENSEMBLE RUNS STILL HAS 850 TEMPS OF 13C TO 15C
DURING THAT TIME FRAME. SEEMS UNREASONABLE TO COMPLETELY REVERSE
FORECAST BASED ON A SINGLE GFS RUN...SO WILL HEDGE MORE TOWARDS THE
EURO AND ENSEMBLES AND SEE IF THE GFS FALLS BACK IN LINE...OR IF
MORE OF THE LONG TERM RUNS TREND TOWARD THIS GFS SOLUTION.

&&

.AVIATION...19/12Z
ISSUED AT 623 AM CDT THU JUN 19 2014

OUTFLOW CONTINUES TO PROGRESS SOUTHWEST THROUGH THE FORECAST AREA
THIS MORNING PRODUCING SHOWERS AND THUNDERSTORMS UPSTREAM. WINDS
WILL REMAIN SOUTH TO SOUTHEAST TODAY AHEAD OF APPROACHING FRONT
WHICH WILL SLIDE INTO THE STATE THIS AFTERNOON. SCATTERED
CONVECTION IS EXPECTED THROUGH THE DAY...BECOMING MORE NUMEROUS
THIS AFTERNOON AHEAD OF THE BOUNDARY. CONDITIONS WILL GENERALLY BE
VFR WITH MVFR TO IFR CONDITIONS IN AND AROUND THE PRECIPITATION.
THE BOUNDARY WILL PUSH THROUGH TONIGHT WITH CONVECTION ENDING FROM
WEST TO EAST. THERE WILL BE SOME PARTIAL CLEARING...HOWEVER SOME
LIGHT FOG WILL BECOME POSSIBLE OVERNIGHT AS WINDS SLACKEN.

&&

.HYDROLOGY...
ISSUED AT 358 AM CDT THU JUN 19 2014

ONGOING CONVECTION WILL LIKELY PERSIST INTO THE MORNING HOURS BEFORE
DIMINISHING THROUGH THE MORNING.  THE THREAT FOR HEAVY RAIN WILL
PERSIST WITH THIS CONVECTION AS PWATS REMAIN HIGH AND LOW LEVEL JET
CROSS THE BOUNDARY IN VICINITY OF NORTHERN IOWA.  ADDITIONAL
CONVECTION IS EXPECTED TO PASS THROUGH THIS AFTERNOON INTO THE
EVENING AS SHORTWAVE PASSES NORTHEAST THROUGH THE PLAINS WITH PWATS
REMAINING HIGH PRIOR TO BOUNDARY PASSAGE.  GIVEN THE SATURATED
CONDITIONS ACROSS NORTHERN IOWA AND THE CONTINUING THREAT OF
PRECIPITATION INTO TODAY AND EARLY EVENING...WILL EXTEND THE FLASH
FLOOD WATCH INTO THE EVENING.  SHOULD FINALLY GET SOME BREAK FROM
THE HEAVIER PRECIPITATION LATER TONIGHT AS FORCING AND BOUNDARIES
PASS TO THE EAST OF THE STATE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR BLACK HAWK-BOONE-
BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN-GREENE-GRUNDY-
HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MARSHALL-PALO ALTO-
POCAHONTAS-STORY-TAMA-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...COGIL
LONG TERM...KOTENBERG
AVIATION...COGIL
HYDROLOGY...COGIL
Hazardous weather outlook, Jun 19, 5:38 AM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
538 AM CDT THU JUN 19 2014

IAZ006-007-016-017-027-028-034-036>039-046-048>050-201045-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-BUTLER-BREMER-CALHOUN-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-STORY-MARSHALL-TAMA-
538 AM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH
TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH
THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL
WITH THE POTENTIAL FOR FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH
WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

IAZ033-044-045-057>062-070>075-081>086-092>097-201045-
SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
538 AM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
OVERNIGHT... WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH
THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL
WITH THE POTENTIAL FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH
WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

IAZ004-005-015-023>026-035-047-201045-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-
WEBSTER-BOONE-
538 AM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH
TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH
THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL
WITH THE POTENTIAL FOR FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

A FLOOD WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH
WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

KOTENBERG

In the hours before

Special weather statement, Jun 19, 4:39 AM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
439 AM CDT THU JUN 19 2014

IAZ016-017-025-026-191045-
FRANKLIN IA-WRIGHT IA-CERRO GORDO IA-HANCOCK IA-
439 AM CDT THU JUN 19 2014

...LINE OF THUNDERSTORMS CAPABLE OF HAIL AND TORRENTIAL RAINFALL...

AT 439 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
BELMOND TO 8 MILES EAST OF BIG WALL LAKE...AND MOVING NORTHEAST AT 25
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HAMPTON...BELMOND...SHEFFIELD...ROCKWELL...CLEAR LAKE...MASON CITY
MUNICIPAL AIRPORT...VENTURA...DOWS...LATIMER...KLEMME...THORNTON...
FERTILE...COULTER...MESERVEY...ALEXANDER...SWALEDALE...ROWAN...
GOODELL...CHAPIN AND POPEJOY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4283 9308 4256 9342 4256 9345 4295 9369
      4326 9347 4326 9338
TIME...MOT...LOC 0939Z 208DEG 23KT 4293 9367 4261 9349

AWB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 10:08 PM CDTRiver Flood WarningDMXBlack Hawk, Wright6 days
Jun 19, 4:39 AM CDTSpecial Weather StatementDMXCerro Gordo, Franklin66 min
Jun 19, 5:23 AM CDTFlash Flood WarningDMXHancock, Winnebago6 hr
Jun 19, 6:44 AM CDTFlash Flood WarningDMXCerro Gordo, Franklin, Hancock, Wright6 hr
Jun 19, 7:38 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene, Guthrie37 min
Jun 19, 10:02 AM CDTAreal Flood WarningDMXFranklin, Hardin27 hr
Jun 19, 10:27 AM CDTSevere Thunderstorm WarningDMXAdair, Clarke, Madison, Union33 min
Jun 19, 10:53 AM CDTSevere Thunderstorm WarningDMXMadison22 min
Jun 19, 11:12 AM CDTSpecial Weather StatementDMXDallas, Madison33 min
Jun 19, 11:34 AM CDTAreal Flood WarningDMXCerro Gordo, Hancock, Winnebago, Worth12 hr
Jun 19, 12:44 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama46 min
Jun 19, 12:56 PM CDTAreal Flood WarningDMXBlack Hawk, Butler, Cerro Gordo, Franklin, Grundy, Hancock and 3 more12 hr
Jun 19, 1:01 PM CDTSpecial Weather StatementDMXPoweshiek29 min
Jun 19, 1:03 PM CDTSpecial Weather StatementDMXSac87 min
Jun 19, 1:19 PM CDTFlash Flood WarningDMXSac6 hr
Jun 19, 1:35 PM CDTSpecial Weather StatementDMXDavis, Wapello55 min
Jun 19, 2:52 PM CDTFlash Flood WarningDMXPalo Alto6 hr
Jun 19, 3:16 PM CDTSevere Thunderstorm WarningDMXCalhoun, Greene, Webster44 min
Jun 19, 3:45 PM CDTFlash Flood WarningDMXEmmet6 hr
Jun 19, 3:57 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie48 min
Jun 19, 4:25 PM CDTSpecial Weather StatementDMXBoone, Dallas, Polk, Story80 min
Jun 19, 4:51 PM CDTFlash Flood WarningDMXBoone, Story6 hr
Jun 19, 6:19 PM CDTSpecial Weather StatementDMXJasper, Marion86 min
Jun 19, 6:28 PM CDTSpecial Weather StatementDMXButler47 min

Nearby

Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.